Alert archive / Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Wakefield, VA

June 2, 2015City of Virginia Beach, Virginia

NWS Wakefield, VA issued this flash flood warning at Jun 2, 2015, 2:22 PM EDT for City of Virginia Beach, Virginia. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2015, 2:22 PM EDT (18:22 UTC)
Expired
Jun 2, 2015, 5:15 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

County City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 92 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 2:40 PM EDTFLASH FLOODLake View, VA17TH STREET FLOODED
Jun 2, 2:40 PM EDTFLASH FLOODLake View, VATHIRTEEN ROAD CLOSURES...WATER OVER THE HOOD OF A JEEP
Jun 2, 2:40 PM EDTFLASH FLOODVirginia Beach Oceanfro, VA21ST SREET FLOODED
Jun 2, 2:50 PM EDTFLASH FLOODOceana Nas, VAFLOODING AT OCEANA NAVAL AIR STATION
Jun 2, 4:30 PM EDTFLASH FLOODLake View, VA16TH ST CLOSED DUE TO HIGH WATER NEAR BALTIC AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WGUS51 KAKQ 021822
FFWAKQ
VAC810-022115-
/O.NEW.KAKQ.FF.W.0001.150602T1822Z-150602T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
222 PM EDT TUE JUN 2 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE CITY OF VIRGINIA BEACH IN SOUTHEASTERN VIRGINIA...

* UNTIL 515 PM EDT
    
* AT 222 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VIRGINIA BEACH...REGENT UNIVERSITY...KEMPSVILLE...NORFOLK...
  CHESAPEAKE...PRINCESS ANNE...BACK BAY...OCEANA...NORTH VIRGINIA
  BEACH...PRINCESS ANNE PLAZA...PUNGO...LONDON BRIDGE...DAM NECK...
  RUDEE HEIGHTS...SIGMA...MACONS CORNER...OCEANA NAS...BAYSIDE...
  SANDBRIDGE BEACH AND GALLUPS CORNER.

ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3655 7595 3657 7589 3672 7595 3664 7599
      3659 7605 3655 7604 3655 7612 3666 7612
      3669 7607 3677 7621 3693 7617 3685 7607
      3691 7609 3694 7600 3692 7598 3655 7587

$$

DEROSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 1:48 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 2, 1:48 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
148 PM EDT TUE JUN 2 2015

.SYNOPSIS...
LOW PRESSURE AND ASSOCIATED COLD FRONT WILL SLOWLY DROP SOUTH ACROSS
THE REGION TODAY...THEN STALL ACROSS THE CAROLINA COAST TONIGHT AND
WEDNESDAY. A SERIES OF WEAK LOWS WILL TRACK EAST ALONG THIS BOUNDARY
THROUGH THURSDAY. THE BOUNDARY LINGERS ALONG THE COAST INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
WITH THE EXCEPTION OF SE VA/COASTAL NE NC...THERE IS MUCH MORE
CLOUD COVER PRESENT OVER THE AREA THIS MORNING AS A SFC COLD FRONT
RESIDES OVER THE BLUE RIDGE MTS. THE FRONT WILL SLOWLY SAG SWD
THROUGH TODAY DUE TO HIGH PRESSURE BUILDING OVER THE ST LAWRENCE
RIVER VALLEY. MEANWHILE...AN UPPER CLOSED LOW REMAINS STUCK OVER
THE TN VALLEY AND WILL PULL ADDITIONAL ATLANTIC AND GULF COAST
MOISTURE INTO THE REGION. AS OF 945 AM...LIGHT RAIN SHOWERS ALONG
AND WEST OF A LEE TROUGH AXIS ARE MOVING UP THE NC COASTAL PLAIN
TWD FAR SWRN COUNTIES OF THE FA. HRRR MODEL PRECIP SHOWS ADVANCING
PRECIP FROM THE NC COASTAL PLAIN DIMINISHING OVER SW COUNTIES
THROUGH THE MORNING. HOWEVER... CONVECTIVE ACTIVITY WILL REFIRE BY
THIS AFTN/DURING PEAK HEATING AS THE FRONT SLIDES CLOSER TO THE
COAST AND VA/NC BORDER...PROVIDING A FOCUS AND LIFTING MECHANISM
FOR THUNDERSTORM DEVELOPMENT IN AN OTHERWISE WEAKLY SHEARED
ENVIRONMENT (20-25KT 0-6KM BULK SHEAR). THE COMBINATION OF HIGH
PWATS OF 1.50-1.75 INCHES AND ATMOSPHERIC SOUNDING PROFILES
BECOMING MORE SATURATED BY THIS EVENING WILL RESULT IN HEAVY
RAINFALL ACROSS AREAS AFFECTED BY STORMS TODAY. LOCALLY HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN
LOW LYING AREAS OR AREAS WITH POOR DRAINAGE. IN ADDITION...
TRAINING OF STORMS COULD EXACERBATE LOCALIZED FLOODING POTENTIAL.
BASED ON 12-24 HOUR PRECIP TOTALS VS RADAR ESTIMATED TOTALS...THE
MAX AMOUNT OF PRECIP RECEIVED DURING YESTERDAYS STORMS WAS NO
HIGHER THAN 2.25 INCHES. KEEPING THIS IN MIND AND KNOWING THAT THE
MAIN FOCUS FOR STRONGER STORMS IS ACROSS SE VA/NE NC THIS AFTN...
DO NOT ANTICIPATE THE NEED FOR A FLASH FLOOD WATCH WHEN 1HR FLASH
FLOOD GUIDANCE IN THESE AREAS NEEDS TO EXCEED 3.00 INCHES TO CAUSE
WIDESPREAD PROBLEMS. WILL NEED TO WATCH TSTORM COVERAGE AND TRENDS
AS THE AFTN/EVENING UNFOLDS TO DETERMINE IF URBAN/SMALL STREAM
FLOOD HEADLINES WILL BE NECESSARY...ESPECIALLY ACROSS THE
VA BEACH/NORFOLK/PORTSMOUTH AREAS. THE POTENTIAL ALSO EXISTS FOR
WET MICROBURST WIND GUSTS AND SMALL HAIL UNDER STRONGER STORM
CORES. ALSO MADE A QUICK ADJUSTMENT TO HIGH TEMPS TO BUMP MOST
AREAS UP SEVERAL DEGREES WITH LACK OF RAINFALL DESPITE INCREASING
CLOUDS...AND CONVERSELY COOLED ERN PIEDMONT LOCATIONS BY A FEW
DEGREES. THE EXCEPTION IS ACRS THE FAR NE...WHERE ONSHORE E/NE
FLOW WILL KEEP TEMPS IN THE 60S ON THE MD ERN SHORE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
COLD FRONT PROGGED NR THE VA/NC BRDR BY 00Z AS THE SCND WAVE OF
LOW PRS MOVES OUT INTO THE VACAPES. KEPT CAT/LIKELY POPS GOING
THRU THE EVENING THEN LIKELY/CHC BUT DROPPED THUNDER AFTR MIDNIGHT.
LOWS IN THE 60S.

NXT IN THE SERIES OF S/W'S RIDES ENE ALONG THE STALLED BNDRY WED
AND WED NIGHT. HIGH PCPN CHCS CONT BUT WITH A LOW PRBLTY OF THUNDER.
RTHR COOL WED DUE TO THE CLOUDS...PCPN AND NNE WIND. ANTHR WEDGE
LIKE SCENARIO WITH HIGHS ACROSS THE PIEDMONT STUCK IN THE M-U60S...
RANGING TO THE M-U70S ACROSS THE SERN PRTNS. LOWS WED NIGHT IN THE
60S.

NOT MUCH CHANGE THU WITH YET ANTHR S/W KEEPING PLNTY OF MSTR ARND
FOR CHC POPS. A BIT MORE INSTAB PROGGED FOR SOME AFTN THUNDER.
HIGHS IN THE 70S.

A WET WEEK AHEAD WITH THE PTNTL FOR AN ADDNTL 1-2 INCHES OF QPF ALONG
THE COAST RANGING TO 2-3 INCH QPF FCST WEST OF THE CHES BAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LONG TERM PERIOD WILL FEATURE UNSETTLED CONDS WITH NR NORMAL
TEMPS. A MID-LEVEL CUTOFF LO WILL APPROACH FM THE W ERLY IN THE
PERIOD LEADING TO A GOOD CHANCE (50%) OF SHRAS/TSTMS. WILL HOLD
ONTO 30-40% POPS INTO THE WEEKEND AS WELL AS MODELS TEND TO BE TOO
PROGRESSIVE WITH THESE SYSTMS. THERE IS ALSO CONSIDERABLE
UNCERTAINTY REGARDING WHAT HAPPENS AFTER THE CUTOFF LO OPENS
UP/WEAKENS...WITH SOME GUIDANCE CONTINUING TO HINT AT CSTL LO
DEVELOPMENT LATE IN THE WEEKEND INTO ERLY NEXT WEEK. WILL BE ABLE
TO FINE-TUNE THE FORECAST LATE IN THE WEEK BUT FOR NOW WILL
FORECAST 30% POPS SUN AND MON. AS FOR TEMPS...EXPECT HIGHS TO AVG
IN THE UPR 70S TO LWR 80S EACH DAY...WITH LOWS RUNNING THRU THE 60S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SCT TO NUMEROUS TSTMS OVR SE VA/INTERIOR NE NC ATTM..CONTG INTO
THE EARLY EVE HRS. CDFNT WILL CONT TO SETTLE S ACRS THE RGN INTO
TNGT...BECOMING STNRY OVR NC FOR WED. LIFR/IFR VSBYS IN TSTMS THIS
AFTN/EVE. WIDESPREAD IFR CONDS (MNLY DUE TO CIGS) XPCD FOR MUCH
OF THE AREA TNGT THROUGH WED ALG W/ INTERMITTENT RA CHCS.

ONSHORE NE FLOW TUE NIGHT THROUGH THU AND MOIST AIRMASS SHOULD
LEAD TO UNSETTLED/MOSTLY CLOUDY CONDITIONS AND PERIODIC MVFR TO
MARGINAL IFR CIGS/VSBYS. SHOWERS AND PSBLY ISOLD TSTMS (MNLY INVOF
NE NC) CAN BE EXPECTED WED THEN CHANCE FOR SHOWERS AND POSSIBLY
THUNDERSTORMS THURSDAY THROUGH SUNDAY.

&&

.MARINE...
RAISED SCA HEADLINES FOR COASTAL WATERS N OF PARRAMORE ISLAND...BOUNDARY
HAS DROPPED SOUTH THROUGH THIS REGION AND SEAS HAVE RAPIDLY RISEN
TO 5 FT AT BUOY 44009. ALSO UPDATED NEXT 3 PERIODS PER LATEST
SUITE OF HIGH RES MODELS. DID NOT GO WITH WORST-CASE HI-RES ARW
SOLUTION WHICH HAS THE BOUNDARY AND RESULTANT NE WINDS OF 20+ KT
ALL THE WAY TO THE VA/NC BORDER BY THIS EVENING...BUT DID INCREASE
WINDS A BIT AND WILL MONITOR CLOSELY. WILL LIKELY NEED SCA
HEADLINES INTO AT LEAST THE UPPER BAY FOR 20 KT WINDS THIS
EVENING...AND PERHAPS AS FAR SOUTH AS THE LOWER/MOUTH OF THE BAY.
EVEN IF HEADLINES ARE NOT NEEDED...BOATING CONDITIONS WILL BE LESS
THAN IDEAL FOR MOST AREAS.

SIMILAR WINDS EXPECTED TONIGHT/WED (WITH SOME INCREASE POSSIBLE
OVER THE NRN AREAS) AS SFC HIGH PRESSURE REMAINS TO THE NORTH.
SEAS SHOULD BE AT LEAST 5-7 FT OVER THE NRN WATERS ON WED DUE TO
ONSHORE FLOW...BUT LOOK TO REMAIN 3-4 FT ACRS THE SOUTH. PRESSURE
GRADIENT RELAXES FOR THU AND FRI...ALLOWING FOR IMPROVED MARINE
CONDITIONS.

PER THE ONSHORE FLOW ALSO RAISED RIP RISK TO MODERATE FOR THE MD
ZONES FOR THE REST OF TODAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT THURSDAY FOR ANZ650-652.

&&

SYNOPSIS...ALB/MPR
NEAR TERM...BMD/MPR
SHORT TERM...MPR
LONG TERM...MAS
AVIATION...ALB/JDM
MARINE...JDM/LKB
Hazardous weather outlook, Jun 2, 12:41 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1241 PM EDT TUE JUN 2 2015

MDZ021>024-VAZ048-060>062-064>069-075>086-088>090-099-100-509>525-
031645-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON VA-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
1241 PM EDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED
THROUGH THURSDAY. LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR
FLOODING...
ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF SHOWERS AND
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-031645-
MARYLAND BEACHES-
1241 PM EDT TUE JUN 2 2015

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SHOWERS AND A FEW THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED
THROUGH THURSDAY. LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR
FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF
SHOWERS AND STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ087-092-093-095>098-031645-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
1241 PM EDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH
HAMPTON ROADS VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED
THROUGH THURSDAY. LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR
FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF
SHOWERS AND STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 11:54 AM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1154 AM EDT TUE JUN 2 2015

VAZ095-097-098-021700-
NORFOLK/PORTSMOUTH-CHESAPEAKE-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
1154 AM EDT TUE JUN 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CITY OF
PORTSMOUTH...CITY OF NORFOLK...CITY OF CHESAPEAKE AND NORTHWESTERN
CITY OF VIRGINIA BEACH COUNTIES...

AT 1153 AM EDT...A STRONG THUNDERSTORM WAS NEAR CHESAPEAKE...OR NEAR
DEEP CREEK...MOVING NORTHEAST AT 20 MPH.

* WINDS UP TO 30 MPH.
* PEA SIZE HAIL POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...DOWNTOWN NORFOLK...DOWNTOWN PORTSMOUTH...REGENT
UNIVERSITY...KEMPSVILLE...GREAT BRIDGE...NORFOLK STATE UNIVERSITY...
VIRGINIA WESLEYAN COLLEGE...DEEP CREEK...NORFOLK...CHESAPEAKE...
PORTSMOUTH...NORVIEW...PRINCESS ANNE...CRADOCK...FENTRESS...GHENT...
NORFOLK INTERNATIONAL ARPT...SOUTH NORFOLK AND NORTH VIRGINIA BEACH.

LAT...LON 3655 7633 3655 7649 3661 7648 3695 7624
      3693 7618 3691 7618 3691 7616 3693 7617
      3691 7610 3690 7611 3688 7612 3688 7608
      3685 7607 3687 7607 3688 7605 3691 7609
      3694 7600 3693 7599 3679 7596
TIME...MOT...LOC 1553Z 221DEG 18KT 3666 7632

DEROSA
Special weather statement, Jun 2, 12:55 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1255 PM EDT TUE JUN 2 2015

NCZ014-016-017-VAZ093-095>098-523>525-021745-
WESTERN CURRITUCK-GATES-CAMDEN-ISLE OF WIGHT-YORK-YORK-NEWPORT
NEWS-SUFFOLK-HAMPTON/POQUOSON-VIRGINIA
BEACH-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-HAMPTON/POQUOSON-
NORFOLK/PORTSMOUTH-
1255 PM EDT TUE JUN 2 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE TIDEWATER
AREA OF SOUTHEAST VIRGINIA AND PORTIONS OF NORTHEAST NORTH
CAROLINA...

AT 1252 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM BEACONSDALE TO NEAR FENTRESS...AND MOVING NORTHEAST
AT 20 MPH.

HAZARDS INCLUDE...
* WINDS UP TO 30 MPH.
* PEA SIZE HAIL.
* HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...NEWPORT NEWS...HAMPTON...SMITHFIELD...LANGLEY AFB...
DOWNTOWN PORTSMOUTH...HAMPTON UNIVERSITY...CHRISTOPHER NEWPORT
UNIVERSITY...DOWNTOWN SUFFOLK...NORFOLK STATE UNIVERSITY...VIRGINIA
WESLEYAN COLLEGE...DEEP CREEK...DOWNTOWN NORFOLK...KEMPSVILLE...GREAT
BRIDGE...OLD DOMINION UNIVERSITY...SEAFORD...PATRICK HENRY FIELD...
CHURCHLAND AND REGENT UNIVERSITY.

LAT...LON 3646 7654 3695 7674 3705 7666 3704 7660
      3724 7651 3723 7639 3715 7641 3713 7629
      3697 7630 3685 7607 3691 7609 3694 7600
      3692 7598 3672 7593 3671 7593 3672 7594
      3655 7612 3648 7645 3651 7649
TIME...MOT...LOC 1652Z 238DEG 16KT 3706 7648 3664 7616

DEROSA
Special weather statement, Jun 2, 1:24 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
124 PM EDT TUE JUN 2 2015

NCZ013-014-030>032-VAZ093-096-021830-
BERTIE-PERQUIMANS-BERTIE-PERQUIMANS-CHOWAN-GATES-HERTFORD-GATES-
HERTFORD-CHOWAN-ISLE OF WIGHT-SUFFOLK-
124 PM EDT TUE JUN 2 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HERTFORD...BERTIE...
WESTERN PERQUIMANS...GATES...CHOWAN...SOUTH CENTRAL ISLE OF WIGHT
AND SOUTHWESTERN CITY OF SUFFOLK COUNTIES...

AT 123 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR HOLLAND TO 13 MILES SOUTHWEST OF
PLYMOUTH...AND MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
* WINDS OF 30 TO 40 MPH.
* PEA SIZE HAIL.
* HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
AHOSKIE...WINDSOR...HERTFORD...AULANDER...WINFALL...GATESVILLE...
HOLLAND...SUNBURY...RYLAND...SUFFOLK...GATES...WINTON...LEWISTON
WOODVILLE...COFIELD...POWELLSVILLE...ROXOBEL...COLERAIN...
HARRELLSVILLE...COMO AND CORAPEAKE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN WAKEFIELD.

LAT...LON 3590 7692 3586 7704 3593 7703 3593 7709
      3622 7725 3621 7724 3636 7716 3654 7698
      3655 7692 3661 7691 3684 7668 3608 7638
      3601 7651 3601 7658 3606 7662 3604 7666
      3593 7674 3588 7674 3588 7683 3581 7689
TIME...MOT...LOC 1723Z 223DEG 17KT 3661 7684 3569 7686

DEROSA
Special weather statement, Jun 2, 1:48 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
148 PM EDT TUE JUN 2 2015

NCZ014>017-032-102-VAZ093-095>098-523>525-021815-
CAMDEN-PERQUIMANS-WESTERN CURRITUCK-PASQUOTANK-EASTERN
CURRITUCK-GATES-PASQUOTANK-PERQUIMANS-CAMDEN-ISLE OF
WIGHT-YORK-YORK-NEWPORT NEWS-SUFFOLK-HAMPTON/POQUOSON-VIRGINIA
BEACH-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-HAMPTON/POQUOSON-
NORFOLK/PORTSMOUTH-
148 PM EDT TUE JUN 2 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE TIDEWATER AREA OF
SOUTHEAST VIRGINIA AND PORTIONS OF NORTHEAST NORTH CAROLINA...

AT 147 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR SEAFORD TO NEAR MOYOCK...AND MOVING
NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
* WINDS UP TO 30 MPH.
* PEA SIZE HAIL.
* HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...NEWPORT NEWS...HAMPTON...CURRITUCK...ELIZABETH
CITY...CAMDEN...SMITHFIELD...WINFALL...LANGLEY AFB...ELIZABETH CITY
STATE UNIVERSITY...DOWNTOWN PORTSMOUTH...SOUTH MILLS...CHRISTOPHER
NEWPORT UNIVERSITY...HAMPTON UNIVERSITY...DOWNTOWN SUFFOLK...NORFOLK
STATE UNIVERSITY...VIRGINIA WESLEYAN COLLEGE...DEEP CREEK...DOWNTOWN
NORFOLK AND KEMPSVILLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN WAKEFIELD.

LAT...LON 3682 7670 3723 7650 3723 7639 3715 7641
      3713 7629 3697 7630 3685 7607 3691 7609
      3694 7600 3692 7598 3655 7587 3654 7587
      3649 7598 3660 7606 3650 7608 3643 7597
      3608 7633 3608 7639
TIME...MOT...LOC 1747Z 213DEG 15KT 3722 7646 3647 7618

DEROSA
Special weather statement, Jun 2, 2:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
200 PM EDT TUE JUN 2 2015

VAZ088-089-092-093-021845-
ISLE OF WIGHT-SURRY-SOUTHAMPTON-SUSSEX-
200 PM EDT TUE JUN 2 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ISLE OF WIGHT...
NORTHEASTERN SOUTHAMPTON...EAST CENTRAL SUSSEX AND EASTERN SURRY
COUNTIES...

AT 200 PM EDT...A STRONG THUNDERSTORM WAS OVER WAKEFIELD...MOVING
NORTHEAST AT 25 MPH.

WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  IVOR AROUND 210 PM EDT.
  DENDRON AROUND 215 PM EDT.
  ELBERON AROUND 225 PM EDT.
  SURRY AROUND 235 PM EDT.
  SMITHFIELD AROUND 240 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BOOTH FORK...BERLIN...
BACONS CASTLE...RAYNOR...MOONLIGHT...ALLIANCE...DELK CROSSROADS...
COMET...MANRY AND RUSHMERE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3695 7709 3718 7679 3717 7676 3715 7675
      3714 7673 3710 7668 3707 7667 3706 7667
      3704 7666 3696 7663 3683 7701
TIME...MOT...LOC 1800Z 241DEG 21KT 3694 7699

LBROWN
Special weather statement, Jun 2, 2:16 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
216 PM EDT TUE JUN 2 2015

NCZ013-014-031-032-VAZ096-021830-
PERQUIMANS-PERQUIMANS-CHOWAN-GATES-HERTFORD-GATES-HERTFORD-CHOWAN-
SUFFOLK-
216 PM EDT TUE JUN 2 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HERTFORD...
PERQUIMANS...EASTERN GATES...CENTRAL CHOWAN AND SOUTH CENTRAL CITY
OF SUFFOLK COUNTIES...

AT 215 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR CORAPEAKE TO 6 MILES SOUTHEAST OF SNUG
HARBOR... AND MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
* WINDS UP TO 30 MPH.
* PEA SIZE HAIL.
* HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
HERTFORD...WINFALL...GATESVILLE...SUNBURY...RYLAND...SUFFOLK...
CORAPEAKE...HOBBSVILLE...SNUG HARBOR...TYNER...BELVIDERE...BURGESS...
NICANOR...SAINT JOHNS...SOMERSET...MAVATON...BEACH SPRINGS...CISCO...
YEOPIM STATION AND CARTER.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN WAKEFIELD.

LAT...LON 3624 7671 3625 7671 3634 7680 3662 7658
      3609 7637 3608 7638 3608 7641 3607 7641
      3605 7645 3602 7647 3601 7651
TIME...MOT...LOC 1815Z 248DEG 12KT 3660 7653 3603 7633

DEROSA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:17 PM EDTSpecial Weather StatementAKQAccomack43 min
Jun 1, 8:32 PM EDTSpecial Weather StatementAKQCaroline, Charles City, Greensville, Hanover, Henrico, King William and 7 more43 min
Jun 1, 8:51 PM EDTSpecial Marine WarningAKQ84 min
Jun 1, 8:53 PM EDTSpecial Marine WarningAKQ82 min
Jun 1, 8:59 PM EDTSpecial Marine WarningAKQ2 hr
Jun 1, 9:16 PM EDTSpecial Weather StatementAKQCharles City, Essex, Greensville, James City, King and Queen, King William and 12 more44 min
Jun 1, 10:05 PM EDTSpecial Weather StatementAKQCharles City, Essex, Gloucester, James City, King and Queen, Lancaster and 11 more40 min
Jun 1, 10:14 PM EDTSpecial Marine WarningAKQ46 min
Jun 1, 10:51 PM EDTSpecial Weather StatementAKQNorthampton54 min
Jun 2, 11:54 AM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach66 min
Jun 2, 12:23 PM EDTSmall Craft AdvisoryAKQ3 days
Jun 2, 12:55 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more50 min
Jun 2, 1:12 PM EDTSpecial Marine WarningAKQ93 min
Jun 2, 1:21 PM EDTSpecial Marine WarningAKQ54 min
Jun 2, 1:24 PM EDTSpecial Weather StatementAKQCity of Suffolk66 min
Jun 2, 1:37 PM EDTAreal Flood AdvisoryAKQIsle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more3 hr
Jun 2, 1:48 PM EDTSpecial Weather StatementAKQYork, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 3 more27 min
Jun 2, 2:00 PM EDTSpecial Weather StatementAKQSurry45 min
Jun 2, 2:29 PM EDTSpecial Weather StatementAKQMathews, City of Hampton, City of Newport News, City of Poquoson16 min
Jun 2, 2:33 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk27 min
Jun 2, 2:43 PM EDTSpecial Weather StatementAKQGloucester, Isle of Wight, Surry, York, City of Newport News, City of Williamsburg62 min
Jun 2, 2:56 PM EDTAreal Flood AdvisoryAKQGloucester, Isle of Wight, James City, Mathews, Surry, York and 3 more3 hr
Jun 2, 3:04 PM EDTSpecial Weather StatementAKQCity of Virginia Beach26 min
Jun 2, 3:29 PM EDTSpecial Weather StatementAKQJames City, Lancaster, Middlesex31 min
Jun 2, 4:07 PM EDTSpecial Weather StatementAKQGloucester, James City, Lancaster, Middlesex, New Kent83 min
Jun 2, 5:53 PM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Greensville, Henrico, Isle of Wight, Prince George and 9 more52 min
Jun 2, 6:49 PM EDTSpecial Weather StatementAKQDinwiddie, Greensville, Southampton, Sussex, City of Emporia, City of Franklin26 min

Nearby

Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.